Duke Mathematical Journal

Naïve noncommutative blowing up

D. S. Keeler, D. Rogalski, and J. T. Stafford

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let B(X,$\mathscr{L}$,σ) be the twisted homogeneous coordinate ring of an irreducible variety X over an algebraically closed field k with dim X ≥ 2. Assume that cX and σ ∈ Aut(X) are in sufficiently general position. We show that if one follows the commutative prescription for blowing up X at c, but in this noncommutative setting, one obtains a noncommutative ring R = R(X,c,$\mathscr{L}$,σ) with surprising properties.

Article information

Source
Duke Math. J. Volume 126, Number 3 (2005), 491-546.

Dates
First available in Project Euclid: 11 February 2005

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1108155760

Digital Object Identifier
doi:10.1215/S0012-7094-04-12633-8

Mathematical Reviews number (MathSciNet)
MR2120116

Zentralblatt MATH identifier
02154648

Subjects
Primary: 14A22: Noncommutative algebraic geometry [See also 16S38] 16P40: Noetherian rings and modules 16W50: Graded rings and modules
Secondary: 16S38: Rings arising from non-commutative algebraic geometry [See also 14A22] 18E15: Grothendieck categories

Citation

Keeler, D. S.; Rogalski, D.; Stafford, J. T. Naïve noncommutative blowing up. Duke Math. J. 126 (2005), no. 3, 491--546. doi:10.1215/S0012-7094-04-12633-8. http://projecteuclid.org/euclid.dmj/1108155760.


Export citation

References

  • D. Arapura, Frobenius amplitude and strong vanishing theorems for vector bundles, appendix by D. S. Keeler, Duke Math. J. 121 (2004), 231-267.
  • M. Artin, L. W. Small, and J. J. Zhang, Generic flatness for strongly Noetherian algebras, J. Algebra 221 (1999), 579-610.
  • M. Artin and J. T. Stafford, Noncommutative graded domains with quadratic growth, Invent. Math. 122 (1995), 231-276.
  • M. Artin, J. Tate, and M. Van den Bergh, ``Some algebras associated to automorphisms of elliptic curves'' in The Grothendieck Festschrift, Vol. I, Progr. Math. 86, Birkhäuser, Boston, 1990, 33-85.
  • M. Artin and M. Van den Bergh, Twisted homogeneous coordinate rings, J. Algebra 133 (1990), 249-271.
  • M. Artin and J. J. Zhang, Noncommutative projective schemes, Adv. Math. 109 (1994), 228-287.
  • --------, Abstract Hilbert schemes, Algebr. Represent. Theory 4 (2001), 305-394.
  • S. D. Cutkosky and V. Srinivas, On a problem of Zariski on dimensions of linear systems, Ann. of Math. (2) 137 (1993), 531-559.
  • D. Eisenbud and J. Harris, The Geometry of Schemes, Grad. Texts in Math. 197, Springer, New York, 2000.
  • T. Fujita, Semipositive line bundles, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 30 (1983), 353-378.
  • P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley Classics Lib., Wiley, New York, 1994.
  • A. Grothendieck, Sur quelques points d'algèbre homologique, Tôhoku Math. J. (2) 9 (1957), 119-221.
  • R. Hartshorne, Algebraic Geometry, Grad. Texts in Math. 52, Springer, New York, 1977.
  • J. E. Humphreys, Linear Algebraic Groups, Grad. Texts in Math. 21, Springer, New York, 1975.
  • D. A. Jordan, The graded algebra generated by two Eulerian derivatives, Algebr. Represent. Theory 4 (2001), 249-275.
  • P. Jørgensen, Serre-duality for $\Tails(A)$, Proc. Amer. Math. Soc. 125 (1997), 709-716.
  • D. S. Keeler, Criteria for $\sigma$-ampleness, J. Amer. Math. Soc. 13 (2000), 517-532.
  • --------, Ample filters and Frobenius amplitude, preprint, 2005, http://www.users.muohio.edu/keelerds/
  • S. L. Kleiman, Toward a numerical theory of ampleness, Ann. of Math. (2) 84 (1966), 293-344.
  • S. Lang, Abelian Varieties, Springer, New York, 1983.
  • Z. Reichstein, D. Rogalski, and J. J. Zhang, Projectively simple rings, preprint.
  • D. Rogalski, Generic noncommutative surfaces, Adv. Math. 184 (2004), 289-341.
  • J. J. Rotman, An Introduction to Homological Algebra, Pure Appl. Math. 85, Academic Press, New York, 1979.
  • J. T. Stafford and M. Van den Bergh, Noncommutative curves and noncommutative surfaces, Bull. Amer. Math. Soc. (N.S.) 38 (2001), 171-216.
  • M. Van den Bergh, A translation principle for the four-dimensional Sklyanin algebras, J. Algebra 184 (1996), 435-490.
  • --------, Blowing up of non-commutative smooth surfaces, Mem. Amer. Math. Soc. 154 (2001), no. 734.
  • A. Yekutieli, Dualizing complexes over noncommutative graded algebras, J. Algebra 153 (1992), 41-84.
  • A. Yekutieli and J. J. Zhang, Serre duality for noncommutative projective schemes, Proc. Amer. Math. Soc. 125 (1997), 697-707. \endthebibliography